Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 60, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 16, 2011, 5:48 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2011, 5:48 PM EDT (21:48 UTC)
- Expired
- Jul 16, 2011, 6:05 PM EDT
- In force
- 17 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 76 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460 WUUS52 KMFL 162148 SVRMFL FLC011-099-162215- /O.NEW.KMFL.SV.W.0060.110716T2148Z-110716T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 548 PM EDT SAT JUL 16 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 615 PM EDT * AT 547 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR ALLEY...AND MOVING NORTHWEST AT 10 MPH. * THE STORM WILL AFFECT... RURAL NORTHERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...HAIL UP TO QUARTER SIZE...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 2629 8077 2643 8057 2619 8043 2614 8057 TIME...MOT...LOC 2148Z 141DEG 10KT 2622 8055 $$ AK
1 follow-up statement
351 WWUS52 KMFL 162205 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 605 PM EDT SAT JUL 16 2011 FLC011-099-162216- /O.CAN.KMFL.SV.W.0060.000000T0000Z-110716T2215Z/ BROWARD FL-PALM BEACH FL- 605 PM EDT SAT JUL 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PALM BEACH AND NORTH CENTRAL BROWARD COUNTIES IS CANCELLED... THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2629 8077 2643 8057 2619 8043 2614 8057 TIME...MOT...LOC 2206Z 141DEG 10KT 2626 8059 $$ AK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:06 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 16, 3:06 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 306 PM EDT SAT JUL 16 2011 .DISCUSSION...SATELLITE IMAGERY SHOWS A TROUGH ALIGNED ACROSS NORTH FLORIDA EXTENDING INTO THE WESTERN ATLANTIC WITH SPIN NOTED EAST OF JAX ALONG ABOUT 79 WEST LONGITUDE. THE GFS/ECMWF MODEL CONSENSUS IS FOR THIS FEATURE TO DRIFT SOUTH TO OFF THE EAST CENTRAL FL COAST TOMORROW THEN REMAINING NEARLY STATIONARY THERE ON MONDAY BEFORE SLOWLY MOVING NORTHEAST AND AWAY FROM THE AREA ON TUESDAY. HAVE BASED THE FORECAST ON THIS SCENARIO. NHC JUST GIVES A SLIGHT CHANCE OF TROPICAL DEVELOPMENT. AS THIS FEATURE DRIFTS CLOSER TO THE AREA...MOISTURE INCREASES FROM THE NORTH WITH PWATS INCREASING INTO THE 2-2.2 INCH RANGE. MEANWHILE THE LOW/MID LEVEL FLOW BECOMES MORE WESTERLY SO THE STORM STEERING FLOW WILL BE TOWARDS THE ATLANTIC COAST...ESPECIALLY ON MON-TUE AS THE WESTERLY LOW LEVEL FLOW BECOMES MORE ESTABLISHED. MOS POPS HAVE INCREASED ON THE 12Z RUN FOR THE ATLANTIC COAST SUN- MON. GIVEN THE EXPECTATIONS OF INCREASING MOISTURE AND THE PROXIMITY TO THE TROUGH/WEAK LOW OVER THE NEXT FEW DAYS...AND THE WESTERLY STEERING FLOW...HAVE INCREASED POPS ATLANTIC COAST OVER THE NEXT FEW DAYS...AND TRENDED CLOUD COVER UP AS WELL. THE LATER PORTION OF THE FORECAST WAS UNCHANGED AS CLIMO CONDITIONS ARE FORECAST. GFS SHOWS THE ATLANTIC RIDGE ALIGNED OVER SOUTH FL WITH THE ECMWF OVER THE FL STRAITS. STORMS LIKELY WILL FOCUS INTERIOR BUT DIRECTION OF MOVEMENT IS IN QUESTION...DEPENDING ON WHERE THE RIDGE AXIS ALIGNS. EITHER WAY LIGHT STEERING FLOW WILL FOCUS TSTORMS INTERIOR EACH DAY. && .MARINE...TRANQUIL CONDITIONS ARE FORECAST TO CONTINUE WITH A LIGHT TO GENTLE WIND FLOW PREVAILING THROUGH THE PERIOD AND LOW SEAS EXPECTED. SHOULD A LOW DEVELOP OFF THE EAST CENTRAL FL COAST THE NEXT FEW DAYS...WINDS COULD BE SOMEWHAT HIGHER THAN FORECAST...THOUGH PROBABILITIES FOR THIS ARE LOW. && .FIRE WEATHER...RH'S WILL CONTINUE TYPICALLY HIGH FOR SUMMERTIME SO NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 75 89 / 20 50 40 50 FORT LAUDERDALE 79 90 78 89 / 20 50 40 50 MIAMI 78 90 77 89 / 20 50 40 50 NAPLES 76 90 75 89 / 40 40 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...57/GREGORIA AVIATION/RADAR/FIRE...71/JE
Hazardous weather outlook, Jul 16, 4:07 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 407 PM EDT SAT JUL 16 2011 FLZ063-066>075-168-172>174-171115- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 407 PM EDT SAT JUL 16 2011 ...SCATTERED THUNDERSTORMS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE SEA BREEZES THIS AFTERNOON WITH MOVEMENT BEING SLOW AND ERRATIC. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE FREQUENT LIGHTNING STRIKES, BRIEF HEAVY RAINFALL AND GUSTY WINDS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 40 TO 50 MPH. FLOODING: A SLOW STORM MOTION COULD RESULT IN LOCALLY HEAVY RAINS, WHICH IN TURN, COULD RESULT IN MINOR FLOODING IN POORLY DRAINED AREAS AND ON SOME ROADWAYS. TEMPERATURES: MAXIMUM HEAT INDEX READINGS WILL REACH 100 TO 105 DEGREES ACROSS SOUTH FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY...MAINLY ACROSS THE INLAND LOCATIONS WITH THE LOW LEVEL EASTERLY WIND FLOW IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 16, 4:00 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 400 PM EDT SAT JUL 16 2011 FLZ067-068-162045- INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 400 PM EDT SAT JUL 16 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PALM BEACH COUNTY * UNTIL 445 PM EDT * AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES WEST OF ROYAL PALM BEACH. THIS STORM WAS MOVING SOUTH AROUND 5 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2669 8017 2668 8034 2685 8038 2685 8021 TIME...MOT...LOC 1959Z 180DEG 0KT 2673 8029 AK
Special weather statement, Jul 16, 4:52 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
452 PM EDT SAT JUL 16 2011
FLZ073-075-174-162115-
FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND
MONROE FL
452 PM EDT SAT JUL 16 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MIAMI-DADE COUNTY
EAST CENTRAL MONROE COUNTY
* UNTIL 515 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
NORTHWEST OF MAHOGANY HAMMOCK TO 4 MILES SOUTHEAST OF MAHOGANY
HAMMOCK...AND WAS NEARLY STATIONARY.
* THE LINE OF STORMS WILL AFFECT...
MAHOGANY HAMMOCK...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2524 8092 2525 8091 2526 8093 2539 8102
2541 8101 2542 8104 2543 8104 2552 8087
2526 8063 2518 8087
TIME...MOT...LOC 2051Z 090DEG 4KT 2538 8088 2528 8081
AKSpecial weather statement, Jul 16, 5:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
539 PM EDT SAT JUL 16 2011
FLZ063-066-162230-
GLADES FL HENDRY FL
539 PM EDT SAT JUL 16 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN GLADES COUNTY
NORTH CENTRAL HENDRY COUNTY
* UNTIL 630 PM EDT
* AT 535 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PALMDALE...AND MOVING EAST AT 10 MPH.
* THE STORM WILL AFFECT...
PALMDALE...
ORTONA...
LAKEPORT...
MOORE HAVEN...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2702 8105 2699 8105 2698 8108 2695 8107
2692 8107 2693 8110 2689 8111 2684 8107
2672 8109 2680 8155 2704 8152 2704 8134
TIME...MOT...LOC 2139Z 276DEG 17KT 2692 8133
AKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jul 16, 4:52 PM EDT | Special Weather Statement | MFL | Monroe | 23 min |
| Jul 16, 5:39 PM EDT | Special Weather Statement | MFL | Glades | 51 min |
| Jul 16, 5:50 PM EDT | Special Weather Statement | MFL | Glades | 25 min |
| Jul 16, 5:52 PM EDT | Special Weather Statement | MFL | Monroe | 23 min |
| Jul 16, 6:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Jul 16, 6:13 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| Jul 16, 6:19 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jul 16, 6:32 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jul 16, 6:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jul 16, 7:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Jul 16, 7:24 PM EDT | Special Weather Statement | MFL | Hendry | 66 min |
| Jul 16, 7:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.